Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 109, NWS St. Louis, MO

April 28, 2012Saint Louis County, City of Saint Louis, Missouri; Clinton County, Madison County, Saint Clair County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 28, 2012, 3:45 PM CDT for Saint Louis County, City of Saint Louis, Missouri; Clinton County, Madison County, Saint Clair County, Illinois. It was in force for 45 min. 32 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2012, 3:45 PM CDT (20:45 UTC)
Expired
Apr 28, 2012, 4:30 PM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Clinton County, IL, Madison County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 64 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 3:48 PM CDTTSTM WND GST 60Granite City, IL
Apr 28, 3:50 PM CDTTSTM WND GST 50St. Louis, MO*** 1 FATAL, 100 INJ *** A BEER GARDEN TENT WAS BLOWN OVER BY THUNDERSTORM WIND GUSTS AT KILROYS SPORTS BAR AT 720 SOUTH SEVENTH STREET. ONE MAN DIED OF A HEART ATTACK WITH ABOUT 100 OTHER PEOPLE INJURED. 17 WERE TAKEN TO AREA HOSPITALS FOR TREATMENT WITH 4 SU
Apr 28, 3:50 PM CDTHAIL 2.5Granite City, IL
Apr 28, 3:53 PM CDTHAIL 1.75Granite City, ILGROUND IS COVERED IN HAIL
Apr 28, 3:57 PM CDTHAIL 1Collinsville, IL
Apr 28, 3:58 PM CDTHAIL 1Collinsville, IL
Apr 28, 3:59 PM CDTHAIL 1.75Fairmont City, ILAT CAHOKIA MOUNDS
Apr 28, 3:59 PM CDTHAIL 2Collinsville, IL
Apr 28, 3:59 PM CDTHAIL 2.5Collinsville, IL
Apr 28, 4:03 PM CDTHAIL 1.75Fairview Heights, IL
Apr 28, 4:03 PM CDTHAIL 2Fairview Heights, ILLEAVES SHREDDED FROM TREES. DAMAGED ROOF SHINGLES. DENTS ON CARS.
Apr 28, 4:05 PM CDTFUNNEL CLOUDO'Fallon, ILON NORTH SIDE OF OFALLON LOOKING WEST
Apr 28, 4:05 PM CDTHAIL 2.2Fairview Heights, IL
Apr 28, 4:05 PM CDTHAIL 2.5Fairview Heights, ILNEAR US HWY AND BUNKUM RD
Apr 28, 4:10 PM CDTHAIL 1.75O'Fallon, IL
Apr 28, 4:10 PM CDTHAIL 2O'Fallon, ILEST 60 TO 70 MPH WINDS...NEAR GREEN MOUNT RD AND I 64
Apr 28, 4:12 PM CDTHAIL 2.5O'Fallon, IL
Apr 28, 4:14 PM CDTHAIL 2Fairview Heights, IL
Apr 28, 4:15 PM CDTHAIL 1.75Lebanon, ILWIND EST 50 MPH...SMALL TREE BRANCHES DOWN
Apr 28, 4:15 PM CDTHAIL 2.75O'Fallon, ILCOVERING THE GROUND 3 INCHES DEEP
Apr 28, 4:15 PM CDTHAIL 3.5O'Fallon, ILRELAYED FROM A NWS EMPLOYEE. RELATIVE OF EMPLOYEE REPORTED 3.5 BY 2 INCH HAIL. DISC SHAPED. LASTED FOR ABOUT 10 MINUTES.
Apr 28, 4:19 PM CDTHAIL 1.75Scott Afb, IL
Apr 28, 4:19 PM CDTHAIL 2.5O'Fallon, IL
Apr 28, 4:20 PM CDTTSTM WND DMGShiloh, IL8 TO 10 INCH LIMBS DOWN
Apr 28, 4:20 PM CDTHAIL 2.52 S Lebanon, IL
Apr 28, 4:22 PM CDTHAIL 2.75Lebanon, ILHAIL DAMAGED NUMEROUS CAR WINDSHIELDS AND HOME WINDOWS AS WELL.
Apr 28, 4:30 PM CDTTSTM WND DMGO'Fallon, ILSEVERAL LARGE METAL ROAD SIGNS BLOWN DOWN BETWEEN OFALLON AND THE COUNTY LINE ALONG I 64...ALSO A FEW LARGE TREES WERE SNAPPED ACROSS THE SOUTHEAST PORTION OF OFALLON JUST NORTH OF I 64
Apr 28, 4:30 PM CDTHAIL 1.751 W Shiloh, ILCOVERING THE GROUND
Apr 28, 4:30 PM CDTHAIL 2.752 S New Baden, ILON I 64 NEAR NEW BADEN ROAD...THREE VEHICLES HAD BACK WINDOW SHATTERED
Apr 28, 4:33 PM CDTHAIL 2.75New Baden, ILON WEST SIDE OF TOWN.
Apr 28, 4:38 PM CDTHAIL 0.7Shiloh, IL
Apr 28, 4:40 PM CDTHAIL 1.75Aviston, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 27 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 1:48 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 681 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
681 m²/s²
0-3 km storm-relative helicity
811 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

220 
WUUS53 KLSX 282045
SVRLSX
ILC027-119-163-MOC189-510-282130-
/O.NEW.KLSX.SV.W.0109.120428T2045Z-120428T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT SAT APR 28 2012

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  SOUTHERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
  NORTHERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
  NORTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
  ST. LOUIS CITY IN EAST CENTRAL MISSOURI...

* UNTIL 430 PM CDT

* AT 341 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPANISH
  LAKE...AND MOVING EAST AT 40 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  GRANITE CITY...EAST ST. LOUIS...WASHINGTON PARK...CENTREVILLE...
  PONTOON BEACH...CASEYVILLE...EDWARDSVILLE...GLEN CARBON...
  COLLINSVILLE...MARYVILLE...FAIRVIEW HEIGHTS...TROY...O'FALLON...
  SHILOH...SCOTT AFB...LEBANON...HIGHLAND...NEW BADEN...HARTFORD AND
  ROXANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3848 8961 3861 9032 3882 9019 3883 9016
      3883 9013 3881 9012 3885 9011 3887 9016
      3889 9015 3878 8960 3874 8959 3874 8953
TIME...MOT...LOC 2045Z 284DEG 34KT 3876 9013

HAIL...1.75IN
WIND...60 MPH

$$

BYRD
1 follow-up statement
867 
WWUS53 KLSX 282106
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT SAT APR 28 2012

MOC189-510-282116-
/O.CAN.KLSX.SV.W.0109.000000T0000Z-120428T2130Z/
ST. LOUIS MO-ST. LOUIS CITY MO-
406 PM CDT SAT APR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR ST. LOUIS CITY AND
NORTHEASTERN ST. LOUIS COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3848 8961 3858 9015 3887 9004 3878 8960
      3874 8959 3874 8953
TIME...MOT...LOC 2106Z 284DEG 34KT 3871 8988

$$

ILC027-119-163-282130-
/O.CON.KLSX.SV.W.0109.000000T0000Z-120428T2130Z/
MADISON IL-ST. CLAIR IL-CLINTON IL-
406 PM CDT SAT APR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CLINTON...NORTHERN ST. CLAIR AND SOUTHERN MADISON COUNTIES UNTIL 430
PM CDT...

AT 401 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARYVILLE...
AND MOVING EAST AT 40 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE DAMAGE...
         WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
SHILOH...SCOTT AFB...LEBANON...HIGHLAND...NEW BADEN...MARINE...ST.
JACOB...TRENTON...AVISTON...ST. ROSE...ALBERS...SUMMERFIELD AND
DAMIANSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3848 8961 3858 9015 3887 9004 3878 8960
      3874 8959 3874 8953
TIME...MOT...LOC 2106Z 284DEG 34KT 3871 8988

HAIL...2.50IN
WIND...60 MPH

$$

BYRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 12:52 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Apr 28, 12:52 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1252 PM CDT SAT APR 28 2012

.SHORT TERM...
ISSUED AT 344 AM CDT SAT APR 28 2012
(TODAY)

FOCUS FOR TODAY WILL BE TIMING AND LOCATION OF TSRA.

MDLS AGREE FAIRLY WELL IN THE OVERALL TRENDS...THO TIMING AND
PLACEMENT DIFFER SOMEWHAT. IN GENERAL...EXPECT TSRA TO DEVELOP LATE
THIS MORNING IN CNTL MO REGION ALONG/JUST AHEAD OF THE SFC CDFNT AS
H85 FLOW BECOMES MORE WLY ADVECTING MORE MOISTURE INTO THE REGION.
THIS AREA OF CONVECTION SHUD GRADUALLY PROPAGATE EWD AND S DURING
THE AFTERNOON HRS. COVERAGE REMAINS SOMEWHAT UNCERTAIN THRU THE DAY
GIVEN THE RATHER WEAK FORCING. BETTER FORCING BEGINS THIS AFTERNOON
AS H85 FLOW BECOMES MORE SLY WHICH SHUD INCREASE COVERAGE OF
TSRA...OR PERHAPS INITIATE CONVECTION IF TSRA HAVE NOT DEVELOPED
EARLIER. ANY TSRA THAT DEVELOP ALONG THE WRMFNT SHUD HAVE ENUF CAPE
AND STEEP LAPSE RATES TO POTENTIALLY BECOME SVR WITH HAIL AS THE
PRIMARY THREAT...BUT CAN NOT RULE OUT DAMAGING WIND POTENTIAL WHERE
SHEAR IS BETTER.

TEMPS FOR TODAY WILL BE ANOTHER TRICKY FORECAST. TEMPS IN THE WARM
SECTOR COULD REACH LOWER 80S THIS AFTERNOON IF TSRA DEVELOPMENT IS
DELAYED SOMEWHAT AND/OR COVERAGE IS LESS THAN ANTICIPATED. WITH SOME
BREAKS IN CLOUDS EXPECTED TODAY...HAVE TRENDED A LITTLE WARMER
FURTHER N THAN NORMALLY WUD HAVE...BUT THIS IS ALSO DUE TO SOME
UNCERTAINTY REGARDING TRACK OF THE SFC LOW. OVERALL...TRENDED TWD
THE COOLER GUIDANCE...BUT DID NOT GO BELOW COOLEST NUMBERS.

TILLY
&&

.LONG TERM...
ISSUED AT 344 AM CDT SAT APR 28 2012
(TONIGHT-MONDAY)

UNSETTLED LOOKS TO BE THE BEST DESCRIPTOR FOR THE UPCOMING WEATHER
OVER THE REGION...AS FRONTAL BOUNDARY AND NEARLY STATIONARY BELT OF
THE WESTERLIES TEAM UP FOR OCCASIONAL SHOWERS AND THUNDERSTORMS.

WITH SOME CONVECTIVE FEEDBACK ISSUES AND TOUGH TO TIME SHORTWAVES
THE PATTERN IS CERTAINLY A MESSY ONE.  HOWEVER...THERE IS GENERAL
AGREEMENT IN THE SHORT RANGE SOLUTIONS THAT SURFACE FRONT THAT IS
FORECAST TO STALL OUT OVER S MO THIS AFTERNOON/EVENING WILL BEGIN A SLOW
NORTHWARD PUSH TONIGHT THROUGH SUNDAY NIGHT AS CUT-OFF LOW OVER N
PLAINS DRIFTS NORTH AND ALLOWS HEIGHTS TO INCREASE OVER THE MID
MISSISSIPPI VALLEY.  WAA-INDUCED LIFT N OF THE FRONT...COMBINED WITH
SEVERAL SHORTWAVES TRACKING ACROSS THE REGION IN THE SW UPPER LEVEL
FLOW...SHOULD PRODUCE SUFFICIENT UVV WITH THE MODERATELY UNSTABLE
AIRMASS TO GENERATE SHOWERS AND THUNDERSTORMS...ESPECIALLY NORTH OF
THE FRONT.

BY MONDAY SURFACE FRONT SHOULD REMAIN DRAPED OVER THE MID
MISSISSIPPI VALLEY...ALTHOUGH MODELS DO NOT AGREE WITH THIS EXACT
PLACEMENT. NEVERTHELESS...IT WOULD APPEAR THAT THE SHOWER AND
THUNDERSTORM THREAT WILL REMAIN FAIRLY HIGH AS SHORTWAVE ENERGY
CONTINUES TO STREAM INTO AREA AND INTERACTD WITH MODERATELY UNSTABLE
AIRMASS.

TEMPERATURE FORECASTS OVER THE NEXT FEW DAYS AND NIGHTS WILL
CONTINUE TO BE A TOUGH CALL DUE TO THE STRONG
BAROCLINICITY...CLOUDS...AND RAIN THREAT.  FOR SUNDAY...SINCE MOST
OF AREA WILL BE N OF SURFACE FRONT TRENDED COOL IN ALL SPOTS EXCEPT
THE FAR SOUTH.  TEMPERATURES ON MONDAY SHOULD BE MILDER BUT STILL
DID NOT GO TOO WARM DUE TO UNCERTAINTY ON EXACT LOCATION OF
FRONT...GENERALLY SOME FORM OF THE LM70S.

(TUESDAY-FRIDAY)
SLOW NORTHWARD SHIFT IN THE MAIN BELT OF THE WESTERLIES WILL ALLOW
TEMPERATURES TO REBOUND ABOVE NORMAL....WITH HIGHS IN THE 80S COMMON
DURING THE LAST HALF OF THE WEEK.  ENOUGH DYNAMICS AND INSTABILITY
SHOULD REMAIN OVER THE REGION FOR A PERSISTENT THREAT OF SHOWERS AND
THUNDERSTORMS IN MANY AREAS...ALTHOUGH MEDIUM RANGE MODEL BLEND DOES
SUGGEST A TEMPORARY LULL IN THE RAIN CHANCES OVER S SECTIONS OF THE
CWA AROUND MIDWEEK.

TRUETT
&&

.AVIATION...
ISSUED AT 1250 PM CDT SAT APR 28 2012

LOW PRESSURE CENTERED OVER CENTRAL MO...JUST EAST OF KCOU AND WILL
CONTINUE TO TRACK TO THE EAST. SO FRONTAL BOUNDARY EXPECTED TO
SINK JUST A BIT FURTHER TO THE SOUTH...WITH WINDS BECOMING
NORTHEAST TO EAST AT TAF SITES BY EARLY THIS EVENING. AS FOR
STORMS...SHORTWAVE SLIDING THROUGH REGION HAS BEGUN TO TRIGGER
SOME SHOWERS AND STORMS...SO KEPT VCTS MENTION AT KCOU/KUIN SINCE
THEY ARE ON BACKSIDE OF SYSTEM...WHILE METRO AREA REMAINS IN THE
WARM SECTOR. HAVE TEMPO MVFR CIGS/VSBY MENTION FROM 20Z TO 24Z AT
METRO TAFS AS ACTIVITY FIRES UP. STILL EXPECT STORMS TO DIMINISH
TOWARDS SUNSET AS WE LOSE HEATING OF THE DAY...WITH ANOTHER ROUND
POSSIBLE AFTER 06Z FOR CENTRAL MO...THEN TRACK EAST INTO METRO
AREA AFTER 14Z.

SPECIFICS FOR KSTL...LOW PRESSURE CENTERED OVER CENTRAL MO...JUST
EAST OF KCOU AND WILL CONTINUE TO TRACK TO THE EAST. SO FRONTAL
BOUNDARY EXPECTED TO SINK JUST A BIT FURTHER TO THE SOUTH...WITH
WINDS BECOMING EAST AT KSTL BY 00Z SUN. AS FOR STORMS...SHORTWAVE
SLIDING THROUGH REGION HAS BEGUN TO TRIGGER SOME SHOWERS AND
STORMS...SO WITH METRO AREA IN THE WARM SECTOR EXPECT STORMS TO
MOVE INTO KSTL AFTER 20Z. THEN STORMS TO DIMINISH TOWARDS SUNSET
AS WE LOSE HEATING OF THE DAY...WITH ANOTHER ROUND POSSIBLE AFTER
14Z SUNDAY...SO ADDED VCSH MENTION FOR NOW. WITH FRONTAL BOUNDARY
LINGERING NEARBY THROUGH THE PERIOD...COULD SEE CIGS DIP DOWN TO
IFR TOWARDS DAYBREAK...BUT CONFIDENCE IS LOW...SO JUST HAVE MVFR
CIGS MENTIONED FOR NOW.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 28, 1:55 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
155 PM CDT SAT APR 28 2012

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
155 PM CDT SAT APR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY PRIMARILY NEAR THE
INTERSTATES 44 AND 70 CORRIDORS...AND ACROSS THE ENTIRE AREA
TONIGHT.

A FEW SEVERE STORMS THROUGH EARLY THIS EVENING WILL BE LIKELY. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...ALTHOUGH
THERE WILL BE AN ISOLATED TORNADO POSSIBILITY WITH THE MOST
INTENSE THUNDERSTORMS. FOR FURTHER INFORMATION ON CONVECTIVE
WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER
WATCH PRODUCTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A THREAT OF THUNDERSTORMS WILL PERSIST ACROSS THE REGION FOR MUCH
OF THE NEW WEEK AS A FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE
CENTRAL U.S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THROUGH EARLY THIS EVENING.

TES

In the hours before

Local storm report, Apr 28, 3:35 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT SAT APR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             FLORISSANT              38.80N  90.32W
04/28/2012  M1.75 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

KANOFSKY
Local storm report, Apr 28, 3:36 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
336 PM CDT SAT APR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             2 N ST. CHARLES         38.82N  90.52W
04/28/2012  E1.50 INCH       ST. CHARLES        MO   TRAINED SPOTTER

&&

MILLER
Local storm report, Apr 28, 3:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT SAT APR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             BLACK JACK              38.80N  90.26W
04/28/2012  E0.88 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

MILLER
Local storm report, Apr 28, 3:42 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CDT SAT APR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             FERGUSON                38.75N  90.30W
04/28/2012  E1.25 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

GOSSELIN
Local storm report, Apr 28, 3:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
344 PM CDT SAT APR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             GRANITE CITY            38.71N  90.13W
04/28/2012  M1.00 INCH       MADISON            IL   TRAINED SPOTTER

&&

KANOFSKY
Local storm report, Apr 28, 3:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT SAT APR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             RIVERVIEW               38.75N  90.21W
04/28/2012  E1.00 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            HAS LASTED OVER 5 MINUTES

&&

MILLER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 1:14 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery46 min
Apr 28, 1:50 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Warren40 min
Apr 28, 2:26 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Warren49 min
Apr 28, 3:05 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis40 min
Apr 28, 4:12 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway38 min
Apr 28, 4:49 PM CDTSevere Thunderstorm WarningLSXCrawford, Washington41 min
Apr 28, 4:55 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Warren50 min
Apr 28, 5:19 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Warren41 min
Apr 28, 5:27 PM CDTSevere Thunderstorm WarningLSXCrawford, Jefferson, Saint Francois, Washington48 min
Apr 28, 5:50 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis40 min
Apr 28, 6:01 PM CDTTornado WarningLSXSaint Charles, Saint Louis, City of Saint Louis29 min
Apr 28, 6:10 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois, Washington34 min
Apr 28, 6:27 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis48 min
Apr 28, 3:59 PM CDTTornado WarningLSXSaint Clair31 min
Apr 28, 4:22 PM CDTSevere Thunderstorm WarningLSXClinton, Saint Clair, Washington38 min
Apr 28, 4:28 PM CDTSevere Thunderstorm WarningLSXClinton, Saint Clair, Washington47 min
Apr 28, 4:56 PM CDTSevere Thunderstorm WarningLSXClinton, Saint Clair, Washington49 min
Apr 28, 5:13 PM CDTSevere Thunderstorm WarningLSXClinton, Marion, Washington47 min
Apr 28, 5:38 PM CDTSevere Thunderstorm WarningLSXClinton, Saint Clair, Washington37 min
Apr 28, 6:17 PM CDTSevere Thunderstorm WarningLSXClinton, Washington33 min
Apr 28, 6:35 PM CDTSevere Thunderstorm WarningLSXFayette, Marion25 min
Apr 28, 6:53 PM CDTSevere Thunderstorm WarningLSXClinton, Saint Clair, Washington52 min
Apr 28, 6:58 PM CDTSevere Thunderstorm WarningLSXFayette, Marion32 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.